Evidence map›Paper›PMID 34031097›Full record

ArticleBMJ case reports2021

Autoimmune heparin-induced thrombocytopenia: a rare manifestation of COVID-19.

Katherine Julian, Donald Bucher, Rohit Jain

Abstract readCase Reports
In one paragraph

Article in BMJ case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed, 1 pooled it
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 1 synthesis or guideline pooled it.

  1. Pooled it
  2. Review
  3. A case of severe COVID-19 with pulmonary thromboembolism related to heparin-induced thrombocytopenia during prophylactic anticoagulation therapy.Journal of infection and chemotherapy : official journal of the Japan Society of Chemotherapy · 2022
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Katherine JulianPenn State College of Medicine, Hershey, Pennsylvania, USA kjulian1@pennstatehealth.psu.edu.ORCID http://orcid.org/0000-0003-3427-9997
Donald BucherDepartment of Internal Medicine, Penn State Health Milton S Hershey Medical Center, Hershey, Pennsylvania, USA.
Rohit JainDepartment of Internal Medicine, Penn State Health Milton S Hershey Medical Center, Hershey, Pennsylvania, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We describe the case of a 65-year-old male who presented to an outside hospital for shortness of breath, nausea and vomiting 8 days after testing positive for COVID-19. Initial workup revealed massive bilateral pulmonary emboli and thrombocytopenia. The patient was then admitted to our hospital, received an inferior vena cava filter and initially started on argatroban for autoimmune heparin-induced thrombocytopenia (HIT) prophylaxis. On hospital stay day 6, labs revealed a diagnosis of HIT in the setting of COVID-19. This case highlights the rare occurrence of a patient developing HIT without heparin exposure and in the setting of a novel infectious agent, COVID-19.

Indexed as

COVID-19ThrombocytopeniaAgedAnticoagulantsHeparinHumansMalePipecolic AcidsSARS-CoV-2AnticoagulantsHeparinPipecolic AcidsCOVID-19haematology (drugs and medicines)haematology (incl blood transfusion)

Identifiers

PMID34031097
PMCPMC8149303

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.